Discussions that mention cogentin

Bipolar Disorder board


[QUOTE=hjjasnell;3287885]So I've been on Abilify 30mg for about 6 months. I've always been a fidgety person (ADD) but the past month/ month and a half I've been so fidgety I can't sit still. It's like my legs and arms constantly twitch. And the harder I concentrate to make it stop, the worse it gets. My pdoc said that she thinks I have akathisia from the Abilify and has cut my dosage in half to see if that helps any. It hasn't. Has anyone else experienced akathisia from Abilify and if so what did you do to stop it? I feel like I'm crawling out of my skin to move in some way shape or form. I'd never even heard of or knew about akathisia until my doctor told me about it. Thanks for any in put.

Hi Hjjasnell! I just saw your post and I had a problem with akithesia, although I had it after I was cold turkeyed from meds years ago. Usually the doctors will give you Cogentin or Benadryl to help with what is called "extrapyramidal movements", but in the event that you don't want to add meds, a reduction or change in meds is advised. The med that I took was Trilafon(perphe****ne) which I didn't have a problem with while I was taking it, but I had issues with the pdoc and I was cold turkeyed and it looked like I had tardive dyskinesia. A neurologist put me on Risperdal and Neurontin for about 6 months and it straightened out. God bless and I hope this was helpful. Take care--Hopeto--
[QUOTE=hopetofeelwell1;3288684]Hi Hjjasnell! I just saw your post and I had a problem with akithesia, although I had it after I was cold turkeyed from meds years ago. Usually the doctors will give you Cogentin or Benadryl to help with what is called "extrapyramidal movements", but in the event that you don't want to add meds, a reduction or change in meds is advised. The med that I took was Trilafon(perphe****ne) which I didn't have a problem with while I was taking it, but I had issues with the pdoc and I was cold turkeyed and it looked like I had tardive dyskinesia. A neurologist put me on Risperdal and Neurontin for about 6 months and it straightened out. God bless and I hope this was helpful. Take care--Hopeto--

Hi hopetofeelwell: I was very interested in hearing you say you were on perphenezine. I cannot find another single sole who is or was on it. This is the medication I've been on for 12 years and my doctor wants me off it ASAP.
I've tried and I get so depressed, anxious, weird thought process and I feel shakey inside. I do not actually shake or tremor but I've not gone completely off the per. either. I have only taken 1 tablet (2 mg.) and I weaned myself down to 1/2 tablet (1 mg.) but couldn't go any further. Could you tell me how much you were taking and how long did you have the akathisia until it went away? I'm so worried about this I'm making myself miserable. Thank you so much for any info you can give me on this.